MAUDE Adverse Event Report: BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM

BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM
Model Number 85577026
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 09/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Bayer medical care was notified of an alleged air injection that had occurred during a ct scan while the patient was connected to a medrad® stellant flex ct injection system (serial number (b)(6)).A 32-year old male patient from the emergency department was undergoing a ct with contrast of the abdomen and pelvis for a chief complaint of left lower quadrant (llq) pain.During the procedure, approximately 90cc of air was visualized on the displayed images.The patient returned to the emergency department and was subsequently transferred to another facility to undergo hyperbaric oxygen therapy.The patient is reported to be in good condition.
 
Additional Manufacturer Narrative
A system service check of the stellant ct injector (serial number (b)(6)) was completed on september 21, 2023, which confirmed that the injector was operating within bayer specifications.The stellant flex disposable set that was in use during the procedure was discarded by the site; therefore, it is not available for evaluation.The customer was unable to provide the lot number of the disposables; therefore, testing of retained samples was not possible.The customer declined the offer of additional clinical applications training.The medrad® stellant flex ct injection system operation manual cautions the user as follows: warning: air embolization can cause death or serious injury to the patient.Do not connect a patient to the injector until all trapped air has been cleared from the syringe and fluid path.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Additional Manufacturer Narrative
Udi related data quality updates only correction: for udi data discrepancy/mismatch on previously submitted mdr and to ensure the device identification data is in alignment with gudid.

Brand Name
STELLANT DUAL CT INJECTOR
Common Device Name
CT INJECTION SYSTEM
Manufacturer (Section D)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer (Section G)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer Contact
diane eckert
one bayer drive
indianola, PA 15051
7249408677
MDR Report Key17896204
Report Number2520313-2023-00024
Device Sequence Number15205235
Product Code DXT
UDI-Device Identifier00616258011219
UDI-Public(01)00616258011219(11)210414
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K192370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number85577026
Device Catalogue NumberSCT FLEX
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/21/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age32 YR
Patient SexMale